advertisement
Question
Posted by: Kay | 2007/04/18

Alzam / Apopax

I have been suffering from Panic Disorder since 1999. i was on Apopaz 20mg per day for about 5 years and went off them about 18 months ago. subsequently i started getting attacks again and went back on them till about 4 months ago. now i am off the tablets and get the odd panic attack. i dont want to go back on the Aropax i find they make me 'numb' like a robot. i feel like i cant get really happy or really sad! i spoke to my dr who put me on cipralex for 2 weeks and while the depression and anxiety seemed to lift slightly and i had more energy i got that same numb robot feeling. now i am not taking anything except for Alzam 0.25mg when i feel anxious or feel an attack coming on. the problem is i find i cant go to bed at night without taking an alzam. i have cut it down to half but i need to know is it ok to do this for the rest of my life ie take half and alzam every nite to help me sleep? am i dependant on these tablets and are they safe?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Aropax, is an SSRI ( Prozac family ) antidepressant, which like the others of its family, can also be useful in Panic Disorder and other aniety problems. Why not seekm out CBT counselling, which can also help you learn psychologically to avert and if they arise cope with, such panics ? I know others complain of the numbness they experience with such drugs, but I would have thought that Alzam would have the same effect on you ? At least if they were taken regularly. Where they have an advantage, though, is that they have a quick and relatively brief effect, so as you describe, you can take one when you feel a panic starting to build up, for fairly rapid effects, whereas the ADs like Aropax, need to be taken regularly to produce their benefits.
Alzam is a member of the family of sedative tranquillizers which do commonly produce dependency and attendant problems, thouh some people seem to bwe able to remain on them long-term without increasing the dose they need. Maybe get a comprehensive re-assessment and second opinion from a good local psychiatrist, and check out the availability of CBT at the same time

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement